MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number CX*FX15E
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4: udi number for this product code/lot number combination is not required, the di portion has been provided.The actual device was returned to the manufacturing facility for evaluation.Visual inspection found no obvious anomalies.The actual sample, after having been rinsed and dried, was subjected to another visual inspection.No anomalies were revealed.The actual sample was built into a circuit with tubes and bovine blood was circulated in it and the pressure drop was determined at each flow rate.The obtained values were verified to meet manufacturing specifications.The bovine blood was then circulated in the actual sample for 6 hours.There was no generation of obstruction in the device.After the circulation test, the actual sample was flushed with water.Subsequent visual inspection of the actual sample confirmed that there was no clot formation.Review of the perfusion record at the time the pressure increased revealed that svo2 which had been kept higher than 80% until 15:35 was dropped to 76% at 15:40.Fio2 was 45% at the initiation of the circulation.It was gradually increased and 2 hours later, it reached 90%.There was no pao2 in the record.There was no pressure drop data.A review of the device history record and product release decision control sheet of the involved product code/lot # combination was conducted with no relevant findings.A search of the complaint file found no other report with the involved product code/lot# combination.There is no evidence that this event was related to a device defect or malfunction.The investigation results verified that the actual sample was the normal product without any inherent deficiencies which could cause a rise in the pressure.Although the exact cause of the reported event cannot be definitively determined based on the available information, it is possible that some clots did form resulting in the reported issue.The device labeling does address the potential for such an event in the instruction for use (ifu) with statements such as the following: (1) do not reduce heparin during circulation.Otherwise, blood clotting might occur; and (2) adequate heparinization of the blood is required to prevent it from clotting in the system.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported pressure increase in the capiox device.Follow up communication with the user facility confirmed the following information: the pressure increased in the oxygenator up to 250 delta p; procedure was an aortic and mitral valve with bypass; pressure increase was noticed after 80% of bypass time; the oxygenator was in use for 2.5 hours and was not exchanged; and the patient was treated as intended.

Brand Name
CAPIOX FX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key6340018
Report Number9681834-2017-00015
Device Sequence Number1611023
Product Code DTZ
UDI-Device Identifier04987350701183
UDI-Public04987350701183
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Catalogue NumberCX*FX15E
Device Lot Number150911
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2017
Initial Report FDA Received Date02/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR
Patient Weight60